Alert archive / West Virginia / Flash Flood Warnings in 2020
Flash Flood Warning 6, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Apr 8, 2020, 1:07 PM EDT for Kanawha County, Putnam County, West Virginia. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2020, 1:07 PM EDT (17:07 UTC)
- Expired
- Apr 8, 2020, 4:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Kanawha County, WV, Putnam County, WV
The radar
The Charleston,WV radar (KRLX), 6 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 1:53 PM EDT | FLASH FLOOD | St. Albans, WV | SEVERAL BLOCKS OF 7TH AVENUE CLOSED DUE TO FLOODING |
| Apr 8, 1:53 PM EDT | FLASH FLOOD | St. Albans, WV | SEVERAL BLOCKS OF 7TH AVENUE CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1055 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
931
WGUS51 KRLX 081707
FFWRLX
WVC039-079-082015-
/O.NEW.KRLX.FF.W.0006.200408T1707Z-200408T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
107 PM EDT Wed Apr 8 2020
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Central Kanawha County in central West Virginia...
Southern Putnam County in western West Virginia...
* Until 415 PM EDT.
* At 107 PM EDT, trained weather spotters reported thunderstorms
producing heavy rain across the warned area. Between 1 and 2
inches of rain have fallen. Flash flooding is ongoing or expected
to begin shortly. Prolonged hail is also blocking some water
drains, which is enhancing the flooding risk. Saint Albans
reported 1.3 inches of rain in 20 minutes.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Trained spotters.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Charleston, Nitro, Jefferson, South Charleston, St. Albans,
Dunbar, Hurricane, Chesapeake, Marmet, Belle, Cedar Grove, Poca,
East Bank, Glasgow, Institute, Cross Lanes, Coal Fork, Alum Creek,
Tornado and Teays Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely. You may
also report severe weather by posting your report to the Charleston
West Virginia National Weather Service Facebook Page, or by using
the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3831 8194 3837 8204 3846 8205 3851 8194
3833 8131 3811 8152 3812 8155 3814 8155
3814 8158 3817 8160 3818 8164 3822 8164
3823 8170 3822 8173 3820 8173 3824 8181
3829 8181 3832 8182 3833 8192
FLASH FLOOD...OBSERVED
$$
HART2 follow-up statements
409
WGUS71 KRLX 081936
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
336 PM EDT Wed Apr 8 2020
WVC039-079-082015-
/O.CON.KRLX.FF.W.0006.000000T0000Z-200408T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kanawha WV-Putnam WV-
336 PM EDT Wed Apr 8 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM EDT THIS
AFTERNOON FOR CENTRAL KANAWHA AND SOUTHERN PUTNAM COUNTIES...
At 336 PM EDT, gauge reports indicated heavy rain has fallen across
the area this afternoon. Between 1 and 3 inches of rain have fallen.
Flash flooding is likely ongoing in some areas, but waters should
begin to subside soon.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Charleston, Nitro, Jefferson, South Charleston, St. Albans,
Dunbar, Hurricane, Chesapeake, Marmet, Belle, Cedar Grove, Poca,
East Bank, Glasgow, Institute, Cross Lanes, Coal Fork, Alum Creek,
Tornado and Teays Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely. You may
also report severe weather by posting your report to the Charleston
West Virginia National Weather Service Facebook Page, or by using
the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3831 8194 3837 8204 3846 8205 3851 8194
3833 8131 3811 8152 3812 8155 3814 8155
3814 8158 3817 8160 3818 8164 3822 8164
3823 8170 3822 8173 3820 8173 3824 8181
3829 8181 3832 8182 3833 8192
FLASH FLOOD...RADAR INDICATED
$$
HART571
WGUS71 KRLX 082014
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
414 PM EDT Wed Apr 8 2020
WVC039-079-082024-
/O.EXP.KRLX.FF.W.0006.000000T0000Z-200408T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kanawha WV-Putnam WV-
414 PM EDT Wed Apr 8 2020
...FLASH FLOOD WARNING WILL EXPIRE AT 415 PM EDT THIS AFTERNOON FOR
CENTRAL KANAWHA AND SOUTHERN PUTNAM COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3831 8194 3837 8204 3846 8205 3851 8194
3833 8131 3811 8152 3812 8155 3814 8154
3814 8158 3817 8160 3818 8164 3822 8164
3823 8170 3822 8173 3820 8173 3824 8181
3826 8180 3832 8182 3833 8192
$$
JZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Apr 8, 9:09 AM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Apr 8, 9:09 AM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 909 AM EDT Wed Apr 8 2020 .SYNOPSIS... A strong cold front crosses Thursday. High pressure Friday and Saturday. Low pressure crosses Sunday/Sunday night, with a cold front Monday morning. Cooler with weaker systems next week. && .NEAR TERM /THROUGH TONIGHT/... As of 909 AM Wednesday... While thunderstorms remain possible this morning, I do not think the coverage will be as high as previously thought. So I have lowered thunderstorm chances for the remainder of the morning. As of 645 AM Wednesday... Forecast is largely on track this morning with ongoing convection oriented on a northwest to southeast axis across the central portions of the area. Activity is still going strong, though severe potential has waned considerably as outflow boundaries have kept instability largely elevated amid an orientation largely parallel to mean flow. Models insist on this weakening farther this morning as it slowly sags southward, with it regenerating a bit this afternoon along and south of I64. Depending on how much insolation is realized across the south, there could be a few strong to severe storms as they exit to the southeast this afternoon. As of 150 AM Wednesday... QLCS with scattered reports of damaging wind gusts, currently over central OH and southern PA, will continue to advance southeastward into the predawn hours. A bit of a capping inversion exists around H7 across the area from the EML that overspread the area last evening with instability becoming more elevated with each passing hour as the surface cools. Still...given the well organized structure and cold pool propagation, I expect the eastward extent of this line to continue to produce damaging wind gusts as it clips our northeast WV counties in the next few hours. Farther west along the line in central OH, a gradual weakening trend should ensue as it advances out of our se OH counties and central WV in the predawn. Models are struggling with how far south to take this, with the HRRR seemingly flip flopping with keeping it more across the central and northern Lowlands to sagging it south into the Coal Fields by sunrise. For now, I will play the middle road solution and monitor trends. The actual cold front will lag several hours behind, decaying as it meanders into the area. Meanwhile, surface heating across the southern half of the area where there will be less clouds will allow instability to build with MLCAPE values approaching 2 grand with deep layer shear values supportive of convective growth. This should allow for an uptick in coverage this afternoon across southern counties in the vicinity of the boundary. A few of these storms could become strong as the advance southeast out of the area in the late afternoon. We will see a break in the action this evening as we await the arrival of much stronger cold front. Convection associated with this will race into the area around midnight or shortly thereafter. SPC has the Tug Fork Valley painted in a slight risk with an enhanced farther west across much of the Lower OH Valley and TN Valley. Despite the time of night, MLCAPE values will remain high and with strong deep layer shear and steep mid level lapse rates, the potential for large hail and especially damaging wind gusts will exist along the QLCS from the Tri-State region and extending south into the Coal Fields and southwest VA. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... As of 345 AM Wednesday... Strong cold front crosses Thursday morning, taking the last of the pre-frontal instability out of the mountains first thing. Already tapering off west of the Ohio River at dawn, showers end from west to east across the remainder of the forecast area through the daylight morning hours. In the wake of the cold front, mixing through H7, along with strong low level wind fields, will promote strong wind gusts Thursday, especially during the afternoon across northern portions of the forecast area. These gusty winds will gradually diminish Thursday night through Friday, with a brief pickup possible Friday morning. Showers may linger in the mountains Thursday afternoon into Friday on wrap around moisture and upslope flow. The colder air behind the system will also support snow over the higher elevations of the northern WV mountains Friday night, and a short wave trough rotating down the back side of an intense upper level low churning up through Maine, may enhance the wrap around upslope precipitation overnight Thursday night, with up to an inch or so of snow accumulation over the higher terrain possible. High pressure building in Friday night will allow frost if patchy stratocu atop the subsidence inversion is kept to a minimum. The high will then move east of the area Saturday, and clouds will increase, lower and thicken in developing warm advection, ahead of the next low pressure system approaching from the west. Other than slowing down the progress of the colder air a bit Thursday morning, central guidance temperatures and dew points looked good. After falling a bit Thursday morning, temperatures will not recover much on Thursday, and be furthest below normal Thursday night through Friday night, with highs Friday mainly in the 40s lowlands, 30s across the higher terrain. The humidity will also be low Thursday and Friday afternoons amid gusty winds especially Thursday and drier fuels by Friday. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... As of 345 AM Wednesday... Low pressure approaches Saturday night, and then crosses Sunday and Sunday night, dragging a cold front across the area Monday morning. The increasing chance for rain showers overnight Saturday night into Sunday morning depends upon low level dry air beneath the mid level warm advection moisture and lift, but Sunday afternoon will be wet, along with the chance for thunderstorms. Showers and possible thunderstorms will end from west to east overnight Sunday night into Monday morning. A dry respite is then possible to start the new work week, but the timing of any light precipitation after that next week then depends upon the timing of short wave troughs rotating about a large upper level low over eastern Canada, and even whether that lows rolls on east, or just lingers near Hudson bay. After near normal temperatures to start the week, central guidance showers temperatures falling back below normal heading into midweek, with another frosty night possible if we could sneak a night between systems. && .AVIATION /13Z WEDNESDAY THROUGH SUNDAY/... As of 645 AM Wednesday... Line of elevated convection oriented in a northwest to southeast axis will slowly sag south over the next few hours to affect CRW with TSRA in MVFR conditions and perhaps HTS. Brief IFR is possible in any robust individual cells within the line. Line should continue to weaken this morning as it sags south, perhaps regenerating a bit this afternoon, possibly affecting BKW. A period of MVFR stratus as the line crosses this morning, before scattering this afternoon. Another, much stronger, cold front will cross in the 06-12Z time frame tonight with another round of convection, potentially with strong winds for HTS/CRW/BKW. Gusty and variable winds possible with any thunderstorms through 15Z with west to northwesterly behind the front, becoming gusty in the afternoon to 20 kts this afternoon. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY... FORECAST CONFIDENCE: Medium 12Z-15Z, high thereafter. ALTERNATE SCENARIOS: Line of convection moving through 15Z will create highly variable cig/vis in the heaviest downpours. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 12 13 14 15 16 17 18 19 20 21 22 23 EDT 1HRLY 08 09 10 11 12 13 14 15 16 17 18 19 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H M L L H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY L L H H H H H H H H H H CKB CONSISTENCY H H L H H H H H H H H H AFTER 12Z THURSDAY... IFR conditions possible in showers and thunderstorms late Sunday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...TRM/30 NEAR TERM...JSH/30 SHORT TERM...TRM LONG TERM...TRM AVIATION...30
Hazardous weather outlook, Apr 8, 6:16 AM EDT, 6 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 616 AM EDT Wed Apr 8 2020 OHZ066-067-075-076-083>087-WVZ006>011-013>020-025>032-034-039-040- 091030- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia- Lawrence OH-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln- Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Logan-Boone-Clay- Braxton-Gilmer-Lewis-Harrison-Taylor-Wyoming-Upshur-Barbour- 616 AM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for southeast Ohio, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. There is a marginal risk for severe storms late tonight, with damaging winds the primary threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A much colder airmass will settle in for the end of the week. A frost advisory or freeze warning may eventually be needed for Friday night and early Saturday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-VAZ003-004-WVZ005-024-033-091030- Greenup-Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Mingo- McDowell- 616 AM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for northeast Kentucky, southwest Virginia, and portions of southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. There is a slight risk for severe storms late tonight, with damaging winds the primary threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A much colder airmass will settle in for the end of the week. A frost advisory or freeze warning may eventually be needed for Friday night and early Saturday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ515>526-091030- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 616 AM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for portions of northeast West Virginia and southeast West Virginia. .DAY ONE...Today and Tonight. There is a marginal risk for severe storms late tonight, with damaging winds the primary threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Apr 8, 12:36 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1236 PM EDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HAIL 2 W TEAYS VALLEY 38.45N 81.97W
04/08/2020 M1.25 INCH PUTNAM WV NWS EMPLOYEE
NWS EMPLOYEE 2 MILES WEST OF TEAYS VALLEY
&&
EVENT NUMBER RLX2000803
HARTLocal storm report, Apr 8, 12:41 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1241 PM EDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM HAIL SAINT ALBANS 38.39N 81.84W
04/08/2020 E1.00 INCH KANAWHA WV OTHER FEDERAL
&&
EVENT NUMBER RLX2000804
SLLocal storm report, Apr 8, 12:52 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1252 PM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM HAIL OAK HILL 38.90N 82.56W
04/08/2020 E1.00 INCH JACKSON OH EMERGENCY MNGR
EM DIRECTOR PASSED ALONG REPORT OF QUARTER
SIZED HAIL NEAR OAK HILL.
&&
ABELocal storm report, Apr 8, 12:57 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1257 PM EDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 AM TSTM WND DMG VIENNA 39.32N 81.54W
04/08/2020 WOOD WV PUBLIC
TREE ON HOUSE. TIME ESTIMATED FROM RADAR
&&
EVENT NUMBER RLX2000805
SLLocal storm report, Apr 8, 12:59 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1259 PM EDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 PM HEAVY RAIN 1 W ST. ALBANS 38.38N 81.83W
04/08/2020 M1.30 INCH KANAWHA WV NWS EMPLOYEE
1.3 INCHES OF RAIN IN THE LAST 20 MINUTES ALONG WITH
SMALL HAIL
&&
EVENT NUMBER RLX2000806
SLLocal storm report, Apr 8, 1:02 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
102 PM EDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM HAIL 5 WSW CHARLESTON 38.32N 81.72W
04/08/2020 M0.75 INCH KANAWHA WV OFFICIAL NWS OBS
FALLING AT THE NWS OFFICE AT THIS TIME. BEGINNING TO
COVER THE GROUND.
&&
EVENT NUMBER RLX2000807
HARTThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:12 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph, Upshur | 33 min |
| Apr 7, 8:41 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph | 34 min |
| Apr 8, 3:34 AM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Ritchie, Tyler, Wood | 26 min |
| Apr 8, 3:40 AM EDT | Severe Thunderstorm Warning | RLX | Ritchie, Wood | 35 min |
| Apr 8, 4:22 AM EDT | Special Weather Statement | RLX | Braxton, Calhoun, Gilmer, Jackson, Wirt | 23 min |
| Apr 8, 4:33 AM EDT | Severe Thunderstorm Warning | RLX | Braxton, Lewis, Randolph, Upshur, Webster | 27 min |
| Apr 8, 5:39 AM EDT | Special Weather Statement | RLX | Jackson | 36 min |
| Apr 8, 6:28 AM EDT | Special Weather Statement | RLX | Mason | 32 min |
| Apr 8, 7:09 AM EDT | Special Weather Statement | RLX | Kanawha, Putnam | 66 min |
| Apr 8, 8:27 AM EDT | Special Weather Statement | RLX | Mason | 33 min |
| Apr 8, 8:50 AM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Putnam | 40 min |
| Apr 8, 9:32 AM EDT | Special Weather Statement | RLX | Kanawha | 28 min |
| Apr 8, 9:39 AM EDT | Special Weather Statement | RLX | Clay | 36 min |
| Apr 8, 9:53 AM EDT | Flash Flood Warning | RLX | Clay, Fayette, Kanawha, Nicholas | 2 hr |
| Apr 8, 12:22 PM EDT | Special Weather Statement | RLX | Putnam | 23 min |
| Apr 8, 12:27 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Lincoln, Putnam | 33 min |
| Apr 8, 1:08 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln, Putnam | 38 min |
| Apr 8, 1:17 PM EDT | Special Weather Statement | RLX | Pleasants | 88 min |
| Apr 8, 1:27 PM EDT | Special Weather Statement | RLX | Fayette | 33 min |
| Apr 8, 1:39 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Kanawha, Raleigh | 51 min |
| Apr 8, 1:54 PM EDT | Tornado Warning | RLX | Fayette, Raleigh | 26 min |
| Apr 8, 2:01 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 36 min |
| Apr 8, 2:16 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Raleigh | 33 min |
| Apr 8, 2:21 PM EDT | Special Weather Statement | RLX | Kanawha | 24 min |
| Apr 8, 2:42 PM EDT | Special Weather Statement | RLX | Lincoln | 33 min |
| Apr 8, 2:48 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln | 27 min |
| Apr 8, 2:59 PM EDT | Special Weather Statement | RLX | Kanawha | 31 min |
| Apr 8, 3:10 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan | 35 min |
| Apr 8, 3:28 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan, Raleigh, Wyoming | 32 min |
| Apr 8, 3:51 PM EDT | Special Weather Statement | RLX | Mingo | 24 min |
| Apr 8, 3:58 PM EDT | Severe Thunderstorm Warning | RLX | Logan, McDowell, Raleigh, Wyoming | 47 min |
| Apr 8, 4:06 PM EDT | Special Weather Statement | RLX | McDowell | 24 min |
Nearby
Flash Flood Warnings in West Virginia, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.